MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that the involved glidesheath slender device was successfully introduced into the patient's radial artery but leaked blood throughout the case from one (1) way valve.The estimated blood loss less than 250 cc.The event occurred intra-operative.There is not a direct allegation that the reported device caused or contributed to patient injury and/or need for medical intervention.The patient was not injured during the event and medical/surgical intervention was not needed.Additional information was received on 27 feb 2024: procedure was a left heart catheterization.The blood leakage was confirmed to being leaking from the cc value.The account continued the case as it was a normal cath.
 
Additional Manufacturer Narrative
A1: patient identifier: not available due to hospital policy.A2: age or date of birth: not available due to hospital policy.A3a: sex: not available due to hospital policy.A3b: gender: n/a.A4: weight: not available due to hospital policy.A5: ethnicity: not available due to hospital policy.A6: race: not available due to hospital policy.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.The actual device is not available for return.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to provide the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.The complaint cannot be confirmed for valve leakage because the complaint sample was not returned for assessment.The exact root cause could not be determined.Historically, valve leakages have been caused by off-center insertion of the dilator.Review of device history record showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the design failure mode and effects analysis (dfmea).

Brand Name
GLIDESHEATH SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
950 elkton blvd
elkton, MD 21921
4103927218
MDR Report Key19009045
Report Number1118880-2024-00036
Device Sequence Number13121199
Product Code DYB
UDI-Device Identifier00389701012070
UDI-Public00389701012070
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K173831
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2026
Device Model NumberN/A
Device Catalogue Number80-1065
Device Lot Number0000459330
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2024
Supplement Date Received by Manufacturer04/12/2024
Initial Report FDA Received Date03/30/2024
Supplement Report FDA Received Date05/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown